Ask an expert
Question

21 Jul 2011

Menapause
Last week I asked the pharmacist for medication that would assist me with my hot flushes which were irritating me. He gave me a pack of yellow capsules and he said that I would see results in about a month. Was that the right thing to do?. Also when do I have to use ''hormone replacement'' as I hear people say they are taking hormone replacement - what is it there for. My periods stopped about +-5years ago - I ''m now 48. I''m also worried about my " lost interest in sex"  with my husband. I also noticed that the hair under my arms no longer grows and I don''t have to shave.
Answer 505 views
Expert
DietDoc
DietDoc

01 Jan 0001

Dear Claire
If you no longer menstruate, no longer have female pattern hair growth under your arms, and are developing hot flushes, then it is very possible that you are experiencing the menopause. It is important to have this confirmed by your gynae or gp, so please do go for a medical checkup ASAP. The doctor will determine if you are in the menopause and also discuss the various options with you. In general, women who wish to alleviate the symptoms of menopause may take female hormones or hormone replacement therapy (HRT) if your doctor give you the go-ahead. HRT, like all medication, esp hormonal treatments, is associated with some risks and if you should be a patient with additional risk factors (such as an increased incidence of breast or uterine cancer), the dr may advise that you don't use HRT. Also discuss the various homeopathic treatments for menopausal symptoms with your dr. Take the capsules the pharmacist gave you along when you see the dr, so that he/she can decide if this is the correct treatment in your case.
Best regards
DietDoc
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
34% - 9260 votes
No
66% - 17841 votes
Vote